Missouri, 2005Damaging Wind in Missouri, April 21, 2005
April 21, 2005 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 21, 12:15 PM CST, 9 hours earlier.
Area forecast discussion, Apr 21, 12:15 PM CST, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
115 PM CDT THU APR 21 2005
.DISCUSSION...
MCV AND ASSOCIATED SHOWERS/THUNDERSTORMS CONTINUED TO ROLL ACROSS
NORTHERN MISSOURI AT THIS TIME. ELEVATED CONVECTION SHOULD CONTINUE
TO INTENSIFY ACROSS NORTH PORTION OF AREA DURING THE AFTERNOON.
SURFACE BASED INSTABILITY IS GREATEST ON LAPS ACROSS SOUTHERN
PORTION OF FORECAST AREA. WW HAS BEEN ISSUED FOR MOST OF THE AREA.
FRONTAL BOUNDARY EXTENDED FROM THE MID ATLANTIC STATES ACROSS
NORTHERN KENTUCKY AND ACROSS MISSOURI NEAR A STL-MCI LINE INTO A LOW
OVER NEBRASKA. SURFACE LOW AND ASSOCIATED COLD FRONT WILL MOVE EAST
OF THE AREA BY FRIDAY NOON AND DEEPEN IN RESPONSE TO STRONG UPPER
TROF. NAM FORECASTS A SIGNIFICANT SURFACE PRESSURE FALL/RISE CENTER
TO AFFECT AREA ON FRIDAY. AS A RESULT, EXPECT GUSTY WINDS CLOSE TO
35 MPH ACROSS MUCH OF THE AREA BY LATE MORNING AND CONTINUING INTO
THE LATE AFTERNOON HOURS. LARGE CANADIAN HIGH WILL THEN BUILD INTO
THE MIDWEST AND DOMINATE OUR WEATHER OVER THE WEEKEND.
BROAD H5 CLOSED LOW OVER THE WESTERN U.S. THIS MORNING WILL SPIN
INTO KANSAS BY THIS EVENING. MODELS ARE SIMILAR IN TRACKING SYSTEM
EASTWARD INTO THE OHIO VALLEY BY FRIDAY EVENING WITH A 120-140 METER
HEIGHT FALL CENTER. SYSTEM IS FORECAST TO REDEVELOP OVER THE UPPER
MIDWEST EARLY SATURDAY. THIS SYSTEM WILL DIG INTO THE EASTERN STATES
BY EARLY SUNDAY. MUCH COOLER AIR WILL SLIDE ACROSS THE REGION FRIDAY
NIGHT INTO SATURDAY WITH 850 TEMPS OF -6C FORECAST INTO CENTRAL
MISSOURI BY SATURDAY MORNING.
IN THE EXTENDED PERIOD, THE 00Z/21 RUNS OF THE GFS AND EUROPEAN ARE
VERY SIMILAR WITH CLOSED H5 LOW OVER WESTERN NEW YORK STATE SUNDAY
EVENING. THE EUROPEAN DIGS A SHARPER TROF DOWN INTO THE STATE BY
TUESDAY EVENING THAN THE GFS.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Apr 21, 9:15 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT THU APR 21 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-221100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1015 PM CDT THU APR 21 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...REST OF TONIGHT
A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES ACROSS CENTRAL...
EAST CENTRAL...AND SOUTHEAST MISSOURI...AS WELL AS EXTREME
SOUTHWEST ILLINOIS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS
CONTINUES ACROSS THE REST OF THE AREA.
SEVERE THUNDERSTORMS WILL ROLL OUT OF CENTRAL MISSOURI ACROSS EAST
CENTRAL AND SOUTHEAST MISSOURI THROUGH THE REMAINDER OF THE NIGHT.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREAT FROM THESE
SEVERE THUNDERSTORMS.
KEEP ABREAST OF LOCAL WEATHER CONDITIONS IN YOUR AREA. REVIEW WHAT
YOU WOULD DO IN CASE OF SEVERE WEATHER AHEAD OF TIME AND THEN LISTEN
TO RADIO...TELEVISION...AND NOAA WEATHER RADIO FOR POSSIBLE
WATCHES...WARNINGS...AND STATEMENTS THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY AS A COLD FRONT
MOVES SOUTHEASTWARD THROUGH THE REGION.
THE CHANCE FOR THUNDERSTORMS WILL RETURN ON MONDAY AND TUESDAY AS
ANOTHER FRONT APPROACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED TO TAKE ACTION. RELAY YOUR REPORTS
TO THE NATIONAL WEATHER SERVICE OR CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY.
CARNEY
In the hours before
Local storm report, Apr 21, 7:41 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
841 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 SW CARLINVILLE 39.23N 89.95W
04/21/2005 1.75 INCH MACOUPIN IL EMERGENCY MNGR
0835 PM HAIL 5 W CARLINVILLE 39.28N 89.97W
04/21/2005 1.00 INCH MACOUPIN IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 21, 7:58 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
858 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL CARLINVILLE 39.28N 89.88W
04/21/2005 0.88 INCH MACOUPIN IL EMERGENCY MNGR
&&
BYRDLocal storm report, Apr 21, 8:17 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
917 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 N ASHLAND 38.82N 92.26W
04/21/2005 0.75 INCH BOONE MO OTHER FEDERAL
&&
BYRDLocal storm report, Apr 21, 8:22 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
922 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL POTOSI 37.94N 90.78W
04/21/2005 0.88 INCH WASHINGTON MO LAW ENFORCEMENT
&&
BYRDLocal storm report, Apr 21, 8:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 10 NW FULTON 38.96N 92.08W
04/21/2005 1.25 INCH CALLAWAY MO TRAINED SPOTTER
THE HAIL WAS REPORTED IN MILLERSBURG.
&&
BYRDLocal storm report, Apr 21, 8:58 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL FULTON 38.85N 91.95W
04/21/2005 1.00 INCH CALLAWAY MO TRAINED SPOTTER
HAIL STARTED 30 MINUTES AGO AS DIME SIZE HAIL.
&&
BYRDThunderstorm Wind, Boone
- When
- April 21, 9:15 PM CST to 9:20 PM CST
- Where
- Boone County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -92.333
Boone County EMA reported 2-5 inch tree limbs and power lines down near the University of Missouri campus.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 21, 2005$215,000 · F3 · 8 events
- High Wind in Alaska, April 21 to 22, 2005$100,000 · 78 kt wind · 2 events
- Tornado and Hail in Kansas, April 21, 2005$50,000 · F0 · 14 events
- Tornadoes and Hail in Oklahoma, April 21, 2005$20,000 · F0 · 22 events
- Damaging Wind in Alabama, April 21, 2005$17,000 · 52 kt wind · 1 event
- Hail in Missouri, April 21, 20051.75 in hail · 8 events
- Hail and Damaging Wind in Tennessee, April 21 to 22, 2005$10,000 · 50 kt wind · 8 events
- Tornadoes and Hail in Kansas, April 21, 2005F0 · 7 events
- Hail in Missouri, April 21, 20051.75 in hail · 7 events
- Tornado and Hail in Texas, April 21, 2005F0 · 7 events
- Hail and Damaging Winds in Kansas, April 21, 20052 in hail · 6 events
- Hail and Damaging Wind in Alabama, April 21, 20051.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443184.